Skip to Main Content

Bulletin of the American Mathematical Society

The Bulletin publishes expository articles on contemporary mathematical research, written in a way that gives insight to mathematicians who may not be experts in the particular topic. The Bulletin also publishes reviews of selected books in mathematics and short articles in the Mathematical Perspectives section, both by invitation only.

ISSN 1088-9485 (online) ISSN 0273-0979 (print)

The 2020 MCQ for Bulletin of the American Mathematical Society is 0.84.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Book Review

The AMS does not provide abstracts of book reviews. You may download the entire review from the links below.

MathSciNet review: 1567559
Full text of review: PDF   This review is available free of charge.
Book Information:

Authors: M. R. Leadbetter, Georg Lindgren and Holger Rootzen
Title: Extremes and related properties of random sequences and processes
Additional book information: Springer Series in Statistics, Springer-Verlag, New York, Heidelberg, Berlin, 1983, xxi + 336 pp., $36.00. ISBN 0-387-90731-9.

References [Enhancements On Off] (What's this?)

  • Simeon M. Berman, Limiting distribution of the maximum term in sequences of dependent random variables, Ann. Math. Statist. 33 (1962), 894–908. MR 142142, DOI 10.1214/aoms/1177704458
  • Simeon M. Berman, Limit theorems for the maximum term in stationary sequences, Ann. Math. Statist. 35 (1964), 502–516. MR 161365, DOI 10.1214/aoms/1177703551
  • János Galambos, A general Poisson limit theorem of probability theory, Duke Math. J. 40 (1973), 581–586. MR 322930
  • János Galambos, Limit laws for mixtures with applications to asymptotic theory of extremes, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 32 (1975), no. 3, 197–207. MR 380941, DOI 10.1007/BF00532613
  • Janos Galambos, The asymptotic theory of extreme order statistics, Wiley Series in Probability and Mathematical Statistics, John Wiley & Sons, New York-Chichester-Brisbane, 1978. MR 489334
  • Janos Galambos and Samuel Kotz, Characterizations of probability distributions, Lecture Notes in Mathematics, vol. 675, Springer, Berlin, 1978. A unified approach with an emphasis on exponential and related models. MR 513423
  • R. M. Loynes, Extreme values in uniformly mixing stationary stochastic processes, Ann. Math. Statist. 36 (1965), 993–999. MR 176530, DOI 10.1214/aoms/1177700071
  • Y. Mittal and D. Ylvisaker, Limit distributions for the maxima of stationary Gaussian processes, Stochastic Process. Appl. 3 (1975), 1–18. MR 413243, DOI 10.1016/0304-4149(75)90002-2
  • G. L. O’Brien, Limit theorems for the maximum term of a stationary process, Ann. Probability 2 (1974), 540–545. MR 362450, DOI 10.1214/aop/1176996673

  • Review Information:

    Reviewer: Janos Galambos
    Journal: Bull. Amer. Math. Soc. 13 (1985), 65-68